Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 150, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2013, 11:37 PM CDT for Cerro Gordo County, Worth County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 11:37 PM CDT (04:37 UTC)
- Expired
- Jun 23, 2013, 12:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cerro Gordo County, IA, Worth County, IA
The radar
The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:55 PM CDT | HAIL 1 | Manly, IA | PUBLIC REPORT RELAYED BY KIMT TV IN MASON CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS53 KDMX 230437
SVRDMX
IAC033-195-230515-
/O.NEW.KDMX.SV.W.0150.130623T0437Z-130623T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1137 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1215 AM CDT
* AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANLY...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANLY...NORTHWOOD...KENSETT...PLYMOUTH...ROCK FALLS AND GRAFTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4350 9301 4314 9302 4312 9329 4328 9339
4351 9328 4350 9303
TIME...MOT...LOC 0437Z 239DEG 20KT 4324 9324
HAIL...1.00IN
WIND...60MPH
$$
ZOGG4 follow-up statements
766
WWUS53 KDMX 230451
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CDT SAT JUN 22 2013
IAC033-195-230515-
/O.CON.KDMX.SV.W.0150.000000T0000Z-130623T0515Z/
CERRO GORDO IA-WORTH IA-
1151 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
AND NORTHEASTERN CERRO GORDO COUNTIES UNTIL 1215 AM CDT...
AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANLY...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWOOD AND GRAFTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 203 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4316 9302 4320 9322 4328 9338 4351 9328
4350 9303 4350 9301
TIME...MOT...LOC 0452Z 232DEG 26KT 4330 9314
HAIL...1.00IN
WIND...60MPH
$$
ZOGG875
WWUS53 KDMX 230503
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1203 AM CDT SUN JUN 23 2013
IAC033-230513-
/O.CAN.KDMX.SV.W.0150.000000T0000Z-130623T0515Z/
CERRO GORDO IA-
1203 AM CDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CERRO GORDO
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4349 9301 4325 9302 4326 9329 4327 9332
4351 9328 4351 9321 4350 9303 4350 9301
TIME...MOT...LOC 0503Z 232DEG 26KT 4335 9305
$$
IAC195-230515-
/O.CON.KDMX.SV.W.0150.000000T0000Z-130623T0515Z/
WORTH IA-
1203 AM CDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
COUNTY UNTIL 1215 AM CDT...
AT 1159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF MANLY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN WORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4349 9301 4325 9302 4326 9329 4327 9332
4351 9328 4351 9321 4350 9303 4350 9301
TIME...MOT...LOC 0503Z 232DEG 26KT 4335 9305
HAIL...1.00IN
WIND...60MPH
$$
ZOGG796
WWUS53 KDMX 230510
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT SUN JUN 23 2013
IAC195-230515-
/O.CON.KDMX.SV.W.0150.000000T0000Z-130623T0515Z/
WORTH IA-
1210 AM CDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
COUNTY UNTIL 1215 AM CDT...
AT 1208 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. ANSGAR...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4325 9302 4329 9324 4351 9325 4351 9321
4350 9303 4350 9301
TIME...MOT...LOC 0510Z 232DEG 26KT 4338 9299
HAIL...1.00IN
WIND...60MPH
$$
ZOGG173
WWUS53 KDMX 230514
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT SUN JUN 23 2013
IAC195-230524-
/O.EXP.KDMX.SV.W.0150.000000T0000Z-130623T0515Z/
WORTH IA-
1214 AM CDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH COUNTY HAS BEEN
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4325 9302 4329 9324 4351 9325 4351 9321
4350 9303 4350 9301
TIME...MOT...LOC 0514Z 232DEG 26KT 4340 9296
$$
ZOGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:52 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 6:52 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 652 PM CDT SAT JUN 22 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 348 PM CDT SAT JUN 22 2013 COMPLICATED WX SITUATION WITH ALL THE BOUNDARIES AROUND. OUTFLOW BOUNDARY THAT DROPPED SOUTH ACROSS THE STATE THIS MORNING HAS ERODED AWAY FOR THE MOST PART. A DEFINITE TROUGH REMAINS ACROSS THE CWA FROM NEAR OMAHA TO JUST SOUTH OF MASON CITY. RESIDUAL CONVECTION REMAINS OVER NORTHWEST IA RIDING UP THE WEST SIDE OF THE UPPER LEVEL CAP. AS FOR WHAT WILL UNFOLD TONIGHT THINKING IS THE NMM EAST HIRES HAS A PRETTY DECENT HANDLE ON THINGS. IT IS AT LEAST ONE SCENARIO THAT COULD UNFOLD THAT SEEMS THE MOST REASONABLE GIVEN THE SPEED MAX RIDING UP THE EAST SIDE OF THE WESTERN TROUGH. CONVECTION IS LIKELY TO BREAK OUT OVER PARTS OF NEBRASKA AN SD. IT SHOULD INITIALLY LIFT NEWD WITH THE FLOW AND THEN TURN EAST TO EVENTUALLY SOUTHEAST AS IT COMES UNDER THE INFLUENCE OF THE CORFIDI VECTORS AND BECOMES MORE COOL POOL DOMINATED AS OCCURRED THIS MORNING WENT WITH THE HEAVIEST RAINFALL OVER THE NORTH AND NERN ZONES. CONCERN FOR FLASH FLOODING GIVEN THE LOW FFG VALUES BUT WILL HOLD OFF DUE TO UNCERTAINTY FOR NOW. .LONG TERM.../SUNDAY THROUGH SATURDAY/... ISSUED AT 348 PM CDT SAT JUN 22 2013 EXTENDED PERIOD FAIRLY ACTIVE IN THE FIRST FEW DAYS...WITH QUIETER WEATHER EXPECTED TOWARD THE END OF THE PERIOD. BIGGEST FOCUS WILL BE ON SUNDAY...WITH GREATEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER/POSSIBLY HEAVY RAINFALL. SITUATION STILL SOMEWHAT MURKY DEPENDING ON WHERE ACTIVITY SETS UP TONIGHT...BUT INITIAL THOUGHTS WOULD LEAN TOWARD AN ONGOING MCS NEAR CENTRAL/EASTERN IOWA SUNDAY MORNING. THIS WOULD QUICKLY SLIDE EAST...WITH POSSIBLE LINGERING CLOUD COVER. SFC TROUGH AXIS TO BE SITUATED ACROSS THE NORTHWESTERN PORTION OF THE STATE BY MID SUNDAY AFTERNOON. MODEL EXPECT STORMS TO FIRE NEAR THIS BOUNDARY SUNDAY AFTERNOON AND SPREAD ACROSS THE CWA THROUGHOUT THE EVENING HOURS. STORM MOTIONS WILL BE PARALLEL TO THE BOUNDARY SUGGESTING TRAINING OF STORMS ACROSS THE AREA DESPITE THE FASTER STORM MOVEMENTS. ALSO MODELS INDICATING ABUNDANT AVAILABLE MOISTURE WITH PWATS IN THE 1.9 INCH RANGE...WITH VERY DEEP WARM CLOUD DEPTHS WITH THE FREEZING LEVEL AROUND 14-15KFT SUNDAY AFTERNOON. THIS WILL SET UP THE POSSIBILITY OF HEAVY RAINFALL WITH EFFICIENT RAINFALL PRODUCTION/TRAINING OF STORMS. ISSUES IS TRYING TO NAIL DOWN PLACEMENT AT THIS TIME...WITH SCENARIOS UP IN THE AIR GIVEN WHERE POTENTIAL MCS TRACKS LATE TONIGHT/SUNDAY MORNING. WILL HAVE TO MONITOR...FOR POSSIBLE ISSUANCE OF FLASH FLOOD WATCH DURING SUBSEQUENT SHIFTS. OTHERWISE WAA CONTINUES ACROSS THE CWA MONDAY...WITH THETA-E ADVECTION ALOFT. COULD AGAIN SEE POTENTIAL FOR THUNDERSTORMS ESPECIALLY ACROSS THE NORTHERN TWO-THIRDS OF THE CWA. CHANCES FOR STORMS THEN BECOME BETTER ORIENTED ACROSS THE NORTHERN CWA FOR TUESDAY INTO TUESDAY NIGHT AS THE JET STREAM LIFTS FURTHER NORTH AND NEAR ZONAL FLOW SETS UP ALOFT. THIS SHOULD KEEP THE CWA RELATIVELY DRY FOR WEDNESDAY INTO THURSDAY. NORTHWEST FLOW PATTERN SETS UP TOWARD THURSDAY INTO FRIDAY...WITH CHANCES FOR THUNDERSTORMS RETURNING TO THE FORECAST AND TEMPERATURES BEHIND A COLD FRONTAL PASSAGE FOR FRIDAY INTO SATURDAY. WARM AND HUMID CONDITIONS LOOK TO CONTINUE FOR SUNDAY INTO MID WEEK...AS H85 TEMPS CONTINUE TO WARM ALOFT AND DEWPOINTS REMAIN HIGHER. && .AVIATION...23/00Z ISSUED AT 652 PM CDT SAT JUN 22 2013 CHALLENGING FCST DURING THE PD. ISOLD TO SCT TSRA PSBL ACRS NRN IA THIS EVE INTO TNGT. HAVE GONE WITH VCTS DUE TO LOW CONFIDENCE ON ANY STORM APPROACHING A GIVEN TERMINAL. WL UPDATE IF CONDITIONS WARRANT. SFC BNDRY ENTERS IA FM THE W ON SUN...BRINGING BETTER CHCS OF MORE WIDESPREAD CONVECTION. FOR NOW HAVE TRENDED WITH ONLY VCTS SUN AFTN. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS JUN13 LONG TERM...BEERENDS AVIATION...ZOGG
Hazardous weather outlook, Jun 22, 11:15 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1115 PM CDT SAT JUN 22 2013 IAZ037>039-047>050-057>062-070>075-081>086-092>097-240415- HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1115 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...AND THEN DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. SOME STORMS MAY ALSO BE SEVERE...WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY. IAZ004>007-015>017-023>028-033>036-044>046-240415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- 1115 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT...AND THEN DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. SOME STORMS MAY ALSO BE SEVERE...WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY. ZOGG
In the hours before
Special weather statement, Jun 22, 6:38 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT SAT JUN 22 2013 IAZ033-230015- SAC- 638 PM CDT SAT JUN 22 2013 ...STRONG THUNDERSTORM TO AFFECT SAC COUNTY... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL SAC COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCHALLER... EARLY... NEMAHA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. PODRAZIK
Local storm report, Jun 22, 8:06 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL S LYTTON 42.42N 94.87W
06/22/2013 E1.75 INCH SAC IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL
&&Local storm report, Jun 22, 8:41 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 4 SSE FONDA 42.53N 94.81W
06/22/2013 E1.00 INCH CALHOUN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED
AROUND HALF AN INCH OF RAIN IN 20 MINUTES
&&Local storm report, Jun 22, 8:44 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL MASON CITY 43.15N 93.20W
06/22/2013 E0.75 INCH CERRO GORDO IA PUBLIC
SOCIAL MEDIA REPORT OF PENNY SIZE HAIL
&&Special weather statement, Jun 22, 9:14 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 914 PM CDT SAT JUN 22 2013 IAZ017-230245- CERRO GORDO- 914 PM CDT SAT JUN 22 2013 ...HEAVY RAIN AND HAIL EXPECTED OVER SOUTHERN CERRO GORDO COUNTY... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN CERRO GORDO COUNTY...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWALEDALE...THORNTON...ROCKWELL... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. PODRAZIK
Local storm report, Jun 22, 10:16 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL THORNTON 42.94N 93.39W
06/22/2013 E0.88 INCH CERRO GORDO IA PUBLIC
SOCIAL MEDIA REPORT OF NICKEL SIZE HAIL IN THORNTON
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 43 min |
| Jun 22, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 44 min |
| Jun 23, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 48 min |
| Jun 23, 3:45 AM CDT | Flash Flood Watch | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 27 more | 12 hr |
| Jun 23, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 57 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.